Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 23, 2019, 10:57 PM CDT for Collin County, Dallas County, Denton County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2019, 10:57 PM CDT (03:57 UTC)
- Expired
- Apr 24, 2019, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Collin County, TX, Dallas County, TX, Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 87 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 11:02 PM CDT | FLASH FLOOD | Wylie, TX | A FEW INCHES OF WATER IN A HOME IN WYLIE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted.
009
WGUS54 KFWD 240357
FFWFWD
TXC085-113-121-240700-
/O.NEW.KFWD.FF.W.0002.190424T0357Z-190424T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
1057 PM CDT Tue Apr 23 2019
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Southeastern Denton County in north central Texas...
Southern Collin County in north central Texas...
Northern Dallas County in north central Texas...
* Until 200 AM CDT..
* At 1056 PM CDT, emergency management officials reported ongoing
urban water rescues in Carrollton. Up to three inches of rain have
already fallen over the last hour. Flash flooding is ongoing.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3299 9630 3298 9632 3298 9651 3288 9652
3288 9697 3314 9697 3314 9630
$$
Dunn1 follow-up statement
232
WGUS74 KFWD 240515
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
1215 AM CDT Wed Apr 24 2019
TXC085-113-121-240700-
/O.CON.KFWD.FF.W.0002.000000T0000Z-190424T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Denton TX-Collin TX-Dallas TX-
1215 AM CDT Wed Apr 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN DENTON...SOUTHERN COLLIN AND NORTHERN DALLAS COUNTIES...
At 1213 AM CDT, Doppler radar indicated moderate to heavy rainfall
continues across the Metroplex. Up to five inches of rain have
already fallen across southeast Collin County. Flash flooding will
likely continue for the next few hours.
Additional rainfall amounts of 1 to 2 inches will be possible
through the overnight hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3299 9630 3298 9632 3298 9651 3288 9652
3288 9697 3314 9697 3314 9630
$$
DunnWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 8:51 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 23, 8:51 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 851 PM CDT Tue Apr 23 2019 .UPDATE... A strong storm cluster just west of the DFW area has occasionally shown signs of producing damaging winds and has shown no signs of weakening. We made the decision to expand the severe thunderstorm watch east to include the Metroplex as it looks like a localized damaging wind threat will exist for a few more hours with this activity. Storms should exhibit an gradual reduction in intensity later tonight as instability decreases. Even though storms are moving at a decent clip, the slow movement of the cold front will allow additional showers and storms to train over the same areas through the overnight hours and the potential for flooding still exists across the entire Flash Flood Watch area. 30 && .AVIATION... /Issued 627 PM CDT Tue Apr 23 2019/ /00Z TAFs/ Strengthening lift associated with an approaching upper low is resulting in an increase in convection near and west of the DFW Metroplex. As one splitting storm in the Dallas area exits to the east, additional thunderstorms will encroach on the western part of the DFW TRACON before affecting the Metroplex TAFs directly during he 02-06Z timeframe. Precipitation will likely continue periodically overnight with a decrease in intensity after midnight. Most activity will remain north of the Waco area tonight. Showers and thunderstorms will ramp up again Wednesday morning as the upper low moves into Southwest Texas. The most recent hi- resolution guidance indicates rain with occasional embedded thunder at all airports during the morning hours. The main round of convection should affect the region during the Wednesday afternoon hours before exiting to the east of the area Wednesday evening. Additional wrap-around showers may occur Wednesday night and Thursday as the system moves into East Texas, but the possibility of thunderstorms will be low during that time. As far as winds are concerned, southeast winds will prevail in the Metroplex until Wednesday afternoon when the front finally pushes southeast. The exception will be variable winds associated with occasional thunderstorms. 30 && .DISCUSSION... /Issued 251 PM CDT Tue Apr 23 2019/ /Tonight through Wednesday night/ Cloud cover continues to increase this afternoon as southerly flow strengthens, and an upper level low south of Arizona will begin tracking eastward tonight. A stationary front draped to the northwest is the focus for isolated thunderstorms that have developed this afternoon. This feature will slowly move southeast across north Texas, and coverage of storms is expected to increase this evening and overnight. Isolated strong to severe thunderstorms with damaging winds and hail are possible across western zones and generally west of Fort Worth between 7pm and midnight with the recently issued Severe Thunderstorm Watch. However, the main concern across north Texas will be the potential for heavy rainfall and isolated flood/flash flooding concerns. Forecast PWATs near 1.50 inches tonight and Wednesday morning are well over the 90th percentile and approaching daily max values for late April. As a result, when coverage of showers and thunderstorms increases tonight so will the rainfall rates and the potential for localized flooding concerns. Training of storms is also possible with the slow propagation of the front, so the axis of the highest rainfall totals will gradually move across the DFW Metroplex early Wednesday morning and into the afternoon. This is when most of the forecast area will receive the bulk of the rain that falls with this system. Right now, this axis is roughly along a Stephenville to DFW to Greenville line, and southward as the evening progresses. As the front slips southward on Wednesday, PWATs increase to around 1.7 to 1.8 inches by Wednesday night across the southeast portion of the forecast area. A Flash Flood watch has also been issued for this afternoon through late Wednesday night. The watch may need to be extended further south and east for this as the heavy rainfall threat will continue there through early Thursday morning as the surface low begins to develop. /Thursday through Next Week/ As the main low pressure system exits the region on Thursday, showers and thunderstorm chances will also come to an end from west to east during the day. After that, dry weather and seasonably warm weather is expected late week into the weekend. High temperatures will reach the mid 80s by the weekend. Low temperatures will range from the mid 50s to mid 60s by early next week. A fast moving system is expected to move through the Central Plains late Saturday into Sunday, but models differ on how close to our area the front (therefore ascent) will be and how much moisture will be available. The GFS is the only one showing some rain chances across parts of North and Central TX on Sunday. For now, kept the PoPs out of the forecast through this time period. A more vigorous system is expected to move across the region as we head into the first days of May. We will continue to monitor the trends through the upcoming days for details on timing and intensity of thunderstorms. Elsenheimer/Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 64 69 60 74 59 / 80 100 80 30 5 Waco 63 71 59 73 58 / 30 100 90 20 5 Paris 63 71 58 71 56 / 60 90 90 60 10 Denton 60 70 58 74 57 / 100 100 80 30 10 McKinney 63 70 58 73 57 / 80 100 90 40 5 Dallas 65 71 60 74 59 / 70 100 80 30 5 Terrell 63 71 58 74 57 / 50 100 90 40 5 Corsicana 63 71 58 71 57 / 30 100 90 30 5 Temple 64 72 59 74 58 / 30 100 80 20 5 Mineral Wells 59 68 55 73 54 / 100 100 70 20 5 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday evening for TXZ102>104- 115>120-129>134-141>145-156>159. && 30/91
Hazardous weather outlook, Apr 23, 3:14 PM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 314 PM CDT Tue Apr 23 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241245- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 314 PM CDT Tue Apr 23 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. The ongoing thunderstorm activity will continue to increase in coverage this evening. A few strong to severe storms are possible, mainly over areas west of the DFW Metroplex. Isolated large hail, damaging winds and locally heavy rainfall are the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Numerous thunderstorms are expected across the entire region Wednesday and Wednesday night. Some strong to severe storms will be possible with the best chances across Central Texas. Large hail and damaging winds will be the main hazards. Locally heavy rainfall may result in isolated instances of flash flooding, in addition to flooding of creeks, streams and rivers. Storm chances will end from west to east Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening, especially west of the I-35 corridor.
In the hours before
Local storm report, Apr 23, 9:45 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND GST FORT WORTH 32.75N 97.34W
04/23/2019 M70 MPH TARRANT TX NWS EMPLOYEE
A 70 MPH WIND GUST WAS MEASURED AT THE NWS FORT WORTH
OFFICELocal storm report, Apr 23, 9:54 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
954 PM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST SAGINAW 32.87N 97.37W
04/23/2019 M60 MPH TARRANT TX NWS EMPLOYEE
NWS EMPLOYEE IN SAGINAW MEASURED 60 MPH WIND GUST AT
9:40 PM CDT.Local storm report, Apr 23, 10:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1020 PM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM TSTM WND GST GRAPEVINE 32.93N 97.08W
04/23/2019 M60 MPH TARRANT TX ASOS
A 60 MPH WIND GUST WAS MEASURED BY THE DFW AIRPORT ASOSLocal storm report, Apr 23, 10:29 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 PM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TSTM WND GST GRAPEVINE 32.93N 97.08W
04/23/2019 M63 MPH TARRANT TX ASOS
A 63 MPH GUST WAS MEASURED BY THE DFW AIRPORT ASOSLocal storm report, Apr 23, 10:45 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1045 PM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 5 S STEPHENVILLE 32.16N 98.20W
04/23/2019 E1.50 INCH ERATH TX TRAINED SPOTTER
PING PONG BALL SIZE HAIL 5 SOUTH OF STEPHENVILLELocal storm report, Apr 23, 10:46 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1046 PM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST 5 S STEPHENVILLE 32.16N 98.20W
04/23/2019 E60 MPH ERATH TX TRAINED SPOTTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:48 PM CDT | Special Weather Statement | FWD | Hood, Palo Pinto, Parker | 42 min |
| Apr 23, 8:22 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Palo Pinto, Parker | 53 min |
| Apr 23, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 58 min |
| Apr 23, 9:06 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Parker, Tarrant | 54 min |
| Apr 23, 9:27 PM CDT | Areal Flood Advisory | FWD | Collin | 2 hr |
| Apr 23, 9:31 PM CDT | River Flood Warning | FWD | Dallas | 17 hr |
| Apr 23, 9:52 PM CDT | Areal Flood Advisory | FWD | Tarrant | 113 min |
| Apr 23, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 76 min |
| Apr 23, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 59 min |
| Apr 23, 10:13 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Apr 23, 10:48 PM CDT | Areal Flood Advisory | FWD | Comanche, Erath | 3 hr |
| Apr 24, 1:26 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Mills | 64 min |
| Apr 24, 2:05 AM CDT | Areal Flood Advisory | FWD | Comanche, Erath | 115 min |
| Apr 24, 2:16 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 59 min |
| Apr 24, 3:11 AM CDT | River Flood Warning | FWD | Dallas | 16 hr |
| Apr 24, 6:28 AM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| Apr 24, 8:41 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 5 days |
| Apr 24, 8:41 AM CDT | River Flood Warning | FWD | Kaufman | 36 hr |
| Apr 24, 8:41 AM CDT | River Flood Warning | FWD | Navarro | 61 hr |
| Apr 24, 2:20 PM CDT | Areal Flood Advisory | FWD | Comanche, Eastland, Erath | 3 hr |
| Apr 24, 3:58 PM CDT | Special Weather Statement | FWD | Milam | 47 min |
| Apr 24, 4:10 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 50 min |
| Apr 24, 4:22 PM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Apr 24, 4:36 PM CDT | Areal Flood Advisory | FWD | Falls, McLennan | 3 hr |
| Apr 24, 4:56 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 64 min |
| Apr 24, 5:07 PM CDT | Tornado Warning | FWD | Milam, Robertson | 38 min |
| Apr 24, 5:33 PM CDT | Special Weather Statement | FWD | Robertson | 27 min |
| Apr 24, 5:44 PM CDT | Areal Flood Advisory | FWD | Robertson | 2 hr |
| Apr 24, 6:40 PM CDT | Areal Flood Advisory | FWD | Milam | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.